Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 20, NWS Raleigh, NC

April 3, 20175 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 3, 2017, 6:21 PM EDT for 5 counties in North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2017, 6:21 PM EDT (22:21 UTC)
Expired
Apr 3, 2017, 7:00 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chatham County, NC, Harnett County, NC, Lee County, NC, Moore County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 4:36 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

666 
WUUS52 KRAH 032221
SVRRAH
NCC037-085-105-125-183-032300-
/O.NEW.KRAH.SV.W.0020.170403T2221Z-170403T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
621 PM EDT MON APR 3 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  East central Moore County in central North Carolina...
  Harnett County in central North Carolina...
  Lee County in central North Carolina...
  Southwestern Wake County in central North Carolina...
  Eastern Chatham County in central North Carolina...

* Until 700 PM EDT

* At 621 PM EDT, severe thunderstorms were located along a line
  extending from 8 miles northwest of Pittsboro to 8 miles east of
  Carthage, moving east at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Cary, Sanford, Pittsboro, Lillington, Fuquay-Varina, Apex, Holly
  Springs, Morrisville, Broadway and Vass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

If on or near Jordan Lake, get away from the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3521 7924 3517 7931 3584 7931 3584 7924
      3588 7925 3585 7879 3526 7877 3526 7883
      3522 7892 3519 7909 3517 7910 3517 7912
TIME...MOT...LOC 2221Z 279DEG 38KT 3582 7925 3533 7927 

HAIL...<.75IN
WIND...60MPH
 
$$

Ellis
2 follow-up statements
096 
WWUS52 KRAH 032243
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
643 PM EDT MON APR 3 2017

NCC125-032253-
/O.CAN.KRAH.SV.W.0020.000000T0000Z-170403T2300Z/
Moore NC-
643 PM EDT MON APR 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOORE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3521 7912 3536 7912 3549 7913 3555 7911
      3578 7907 3585 7903 3585 7879 3526 7877
      3526 7883 3522 7892 3521 7898 3521 7900
      3519 7910
TIME...MOT...LOC 2243Z 279DEG 38KT 3579 7899 3530 7901 

$$

NCC037-085-105-183-032300-
/O.CON.KRAH.SV.W.0020.000000T0000Z-170403T2300Z/
Harnett NC-Lee NC-Wake NC-Chatham NC-
643 PM EDT MON APR 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR HARNETT...EASTERN LEE...SOUTHWESTERN WAKE AND EASTERN CHATHAM
COUNTIES...

At 643 PM EDT, severe thunderstorms were located along a line
extending from 10 miles south of Chapel Hill to 8 miles north of Pope
AFB, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Cary, Lillington, Fuquay-Varina, Apex, Holly Springs, Morrisville,
Broadway, Anderson Creek, Seaforth Boat Dock and Harris Lake Boat
Launch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

If on or near Jordan Lake, get away from the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3521 7912 3536 7912 3549 7913 3555 7911
      3578 7907 3585 7903 3585 7879 3526 7877
      3526 7883 3522 7892 3521 7898 3521 7900
      3519 7910
TIME...MOT...LOC 2243Z 279DEG 38KT 3579 7899 3530 7901 

HAIL...<.75IN
WIND...60MPH
 
$$

Ellis
036 
WWUS52 KRAH 032250
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
650 PM EDT MON APR 3 2017

NCC037-085-105-183-032300-
/O.EXP.KRAH.SV.W.0020.000000T0000Z-170403T2300Z/
Harnett NC-Lee NC-Wake NC-Chatham NC-
650 PM EDT MON APR 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR HARNETT...EASTERN LEE...
SOUTHWESTERN WAKE AND EASTERN CHATHAM COUNTIES WILL EXPIRE AT 700 PM
EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with these thunderstorms.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3521 7912 3536 7912 3549 7913 3555 7911
      3578 7907 3585 7903 3585 7879 3526 7877
      3526 7883 3522 7892 3521 7898 3521 7900
      3519 7910
TIME...MOT...LOC 2250Z 279DEG 38KT 3578 7891 3529 7894 

$$

Ellis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:40 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 3, 3:40 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
340 PM EDT Mon Apr 3 2017

.SYNOPSIS...
A potent upper level low lifting out of the southern Plains will
cross the region late tonight and Tuesday. Weak high pressure will
build briefly over the area Tuesday night and early Wednesday,
before another low pressure moves through the region Wednesday night
and Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 340 PM Monday...

A robust QLCS and associated effective cold front extend from
eastern NC through Upstate SC and eastern GA, with a pre-frontal
band of showers and storms currently working northeast through the
western Piedmont.  The lead convection is sub-severe and likely
slightly elevated given that the true warm front is just now
retreating north across the Savannah River Basin.  Ahead of the warm
front, winds are backed to southeasterly and hodographs become
increasingly long and clockwise closer to the main convective line
where the LLJ jet is in excess of 55kt per regional VWP.  The
biggest question is how far north the warm sector will reach this
evening before being overtaken by the QLCS, recent trends suggest
the best instability will end up being from Anson to Wayne/Wilson
counties as the line moves east through the coastal plain by around
02Z. The HRRR depicts some bowing segments within the line and  0-
3km SRH over 300 m2/s2 will be sufficient for embedded supercells
and a tornado threat this evening.

Once the line moves east, models have been fairly consistent in
showing redestablization across the coastal plain, owing the
continued to moisture advection and steepening mid-0level lapse
rates associated with the primary trough axis, which becomes
negatively tilted across the between 06Z and 12Z.  Shear parameters
will still be favorable for supercells provided sufficient
instability develops, which is uncertain given the time of day. Thus
a conditional severe hail/wind threat will exist late tonight.

Lows in the 60s tonight.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 340 PM Monday...

The effective front will have moved offshore by early Tuesday,
while the main cold front lags west of the mountains and doesn't
really push into the area until early Wednesday.  Thus westerly flow
and an airmass characterized by low level thicknesses of 1380m will
result in highs around 80, with wind gusts to 25-30kt.  The synoptic
cold front is forecast to push into NC from the north Wednesday
night, but the airmass change is delayed and lows will be mild in
the lower 50s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 315 PM Monday...

Wed-Thu Night: Dry conditions are expected in the wake of the cold
front Tuesday night through at least noon Wed. Cloud cover will
increase from the SW during the day as upstream convection outruns
the primary forcing (upper level low and associated cold front) into
GA/SC (similar to today). The aforementioned convection is progged
to propagate downstream into W/SW portions of NC by mid/late
afternoon, affecting the SW Piedmont by 21-00Z, progressing NE
through the remainder of central NC between 00-06Z Wed evening/
night. Expect increasing cloud cover to result in slightly cooler
temps in the W/SW Piedmont, with highs ranging from the mid 70s
(W/SW) to lower 80s (SE). A short lull in precipitation will be
possible in the wake of the first round of convection Wed night,
however, additional activity will likely accompany the cold front
progressing eastward into the region Thu morning as shortwave energy
rounding the base of the upper level low (tracking NE from the
central MS river valley to the lower Great Lakes) ejects NE into the
Carolinas 12-18Z Thu. Expect lows Wed night in the mid 50s (W) to
lower 60s (E). Although diurnal timing of the frontal passage will
be poor, strengthening deep layer forcing in the presence of steep
mid-level lapse rates (assoc/w an elevated mixed layer progged to
advect into the region from the SW) may compensate enough to support
thunder along with a potential for severe weather. Expect precip to
end from west-east by early afternoon as the cold front crosses the
area, however, scattered showers could re-develop late Thu afternoon
(prior to the onset of CAA) as the upper level low tracks east
across the northern Mid-Atlantic. Strong westerly winds will develop
Thu afternoon as the MSLP gradient tightens over the region,
becoming sustained at 15-25 mph with frequent gusts to 35mph.
Although the equilibrium level will barely extend up to the
-10C isotherm Thu aft/eve (suggesting thunder is unlikely), a low-
end potential for damaging winds cannot be ruled out given steep 0-
3km lapse rates and strong westerly flow in the low/mid levels.
Expect the potential for showers to end within a few hrs of sunset
Thu evening as a drier airmass advects into central NC and upper
level forcing shifts to the Mid-Atlantic/Carolina coast. Highs Thu
in the 60s to 70F, warmest E/SE. Lows Thu night will be driven by
CAA, in the low/mid 40s, coldest NW.

Fri-Mon: Shortwave energy digging SE on the western periphery of the
upper level low along progressing slowly offshore the Mid-Atlantic
coast may result in a small potential for showers along/east of I-95
in the NE Coastal Plain Fri afternoon. Otherwise, expect dry/cooler
conditions with highs ranging from the mid 50s (NW) to near 60F
(S/SE). The latest 12Z long range guidance suggests dry conditions
will prevail this weekend and early next week as an upper level
ridge builds over the eastern US. Expect high temperatures to
gradually rebound over the weekend, reaching the 70s again by Mon.
Although lows may dip into the upper 30s Fri night, a very dry
airmass and W/NW breeze will likely preclude a potential for frost
Sat morning. Winds will decrease by Sat night, and some potential
for frost may exist Sunday morning, depending on the degree of
airmass modification on Sat. -Vincent

&&

.AVIATION /18Z Monday through Saturday/...
As of 130 PM Monday...

INT/GSO/RDU/FAY will stay predominantly MVFR through this afternoon
(although periods of VFR cigs are likely), while RWI remains VFR. A
powerful storm system now approaching from the SW will bring
widespread showers and storms, yielding mainly MVFR to IFR
conditions, but perhaps briefly LIFR, for a few hours late this
afternoon through the evening. Some of these storms may be severe
with large hail and damaging winds. These adverse aviation
conditions are most likely to occur 20z-23z at INT/GSO, 22z-01z at
RDU/FAY, and 23z-03z at RWI. After the primary band of strong storms
moves through, from mid to late evening on through the night,
stratiform rain with embedded lightning strikes will follow through
much of the night, producing periods of MVFR cigs and vsbys.
Conditions will improve to VFR Tue morning, mainly after 12z. Winds
will be strong (10-20 kts gusting to 20-30 kts) initially from the
SSE, swinging around to SW this evening then to W Tue morning. Winds
will be stronger and more erratic in and near storms.

Looking beyond 18z Tue: VFR conditions are expected to last through
Wed morning. Another low pressure system now over the Western U.S.
will strengthen over the central part of the country then track to
the ENE, dragging a cold front with sub-VFR conditions ahead of it
into central NC starting Wed afternoon, with these poor aviation
conditions persisting through Thu with numerous showers and storms
and gusty winds. VFR conditions should return Thu evening, although
winds will remain brisk and gusty through Thu night. VFR conditions
likely Fri/Sat as the storm system moves off the East Coast. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...CBL
NEAR TERM...SMITH
SHORT TERM...SMITH
LONG TERM...Vincent
AVIATION...Hartfield
Hazardous weather outlook, Apr 3, 4:01 PM EDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
401 PM EDT Mon Apr 3 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-042015-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
401 PM EDT Mon Apr 3 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

A line of strong to severe storms will cross central NC this evening
between 4pm and 10pm. The primary severe threats will be damaging
winds and isolated tornadoes, especially south of Highway 64.

Additional storms will be possible after midnight, mainly across the
coastal plain, where an additional threat of hail and damaging winds
may exist.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Another strong storm system may bring multiple rounds of severe
thunderstorms to central NC late Wednesday afternoon through the day
on Thursday. The primary severe weather threats will again be
damaging winds and possibly a few tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need this evening.

In the hours before

Special weather statement, Apr 3, 4:50 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
450 PM EDT MON APR 3 2017

NCZ021-022-032145-
Guilford NC-Forsyth NC-
450 PM EDT MON APR 3 2017

...A line of strong thunderstorms will affect portions of Guilford
and Forsyth Counties Until 545 PM EDT...

At 450 PM EDT, Doppler radar was tracking A line of strong
thunderstorms along a line extending from near King to near Clemmons.
Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Kernersville, Clemmons,
Bermuda Run, McLeansville, Lewisville, Summerfield and Gibsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3614 8044 3621 8045 3622 8043 3626 8045
      3624 7953 3590 7954 3592 8004 3601 8004
      3603 8014 3603 8021 3600 8022 3600 8032
      3597 8039 3606 8046 3604 8049 3606 8051
      3610 8051
TIME...MOT...LOC 2050Z 271DEG 41KT 3627 8031 3606 8035

Ellis
Special weather statement, Apr 3, 4:53 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
453 PM EDT MON APR 3 2017

NCZ083-084-032145-
Richmond NC-Anson NC-
453 PM EDT MON APR 3 2017

...A line of strong thunderstorms will affect portions of Richmond
and Anson Counties Until 545 PM EDT...

At 453 PM EDT, Doppler radar was tracking A line of strong
thunderstorms along a line extending from 10 miles east of Unionville
to near Pageland. Movement was east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Rockingham, Wadesboro, Hamlet, Ansonville, Hoffman, Polkton, Ellerbe,
Dobbins Heights, Lilesville and Morven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3519 8028 3521 8026 3516 8022 3517 8020
      3515 8018 3519 8012 3514 8007 3514 8003
      3518 7985 3517 7962 3512 7957 3507 7957
      3506 7948 3503 7948 3499 7957 3494 7959
      3491 7956 3485 7963 3482 7962 3482 8032
TIME...MOT...LOC 2053Z 269DEG 45KT 3514 8033 3485 8039

Ellis
Special weather statement, Apr 3, 5:32 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
532 PM EDT MON APR 3 2017

NCZ039-040-032215-
Chatham NC-Randolph NC-
532 PM EDT MON APR 3 2017

...A line of strong thunderstorms will affect portions of western
Chatham and Randolph Counties Until 615 PM EDT...

At 532 PM EDT, Doppler radar was tracking A line of strong
thunderstorms along a line extending from near Randleman to near
Seagrove. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Asheboro, Randleman, North Carolina Zoo, Siler City, Goldston,
Seagrove, Liberty, Ramseur, Franklinville and Staley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3590 7955 3584 7954 3584 7924 3588 7925
      3588 7923 3557 7923 3557 7924 3553 7927
      3554 7929 3556 7929 3555 7930 3554 7932
      3553 7932 3552 7935 3551 7989 3591 7991
TIME...MOT...LOC 2132Z 259DEG 41KT 3581 7989 3555 7985

Ellis
Local storm report, Apr 3, 5:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     3 NW ULAH               35.67N 79.89W
04/03/2017                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN AT NC HWY 49 S AND UNION CHURCH
            RD.

&&

KDS
Local storm report, Apr 3, 5:56 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     4 SW WADESBORO          34.92N 80.12W
04/03/2017                   ANSON              NC   911 CALL CENTER

            TREE AND POWER LINES DOWN AT 109 SOUTH AND
            HORTON ROAD.

&&

KDS
Special weather statement, Apr 3, 6:13 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
613 PM EDT MON APR 3 2017

NCZ007-024-025-032300-
Durham NC-Person NC-Orange NC-
613 PM EDT MON APR 3 2017

...A line of strong thunderstorms will affect portions of Durham...
Person and Orange Counties Until 700 PM EDT...

At 612 PM EDT, Doppler radar was tracking A line of strong
thunderstorms along a line extending from near Leasburg to 9 miles
northwest of Pittsboro. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Durham, Chapel Hill, Roxboro, Hillsborough, Carrboro, Mebane,
Rougemont, Concord, Lake Michie and Eno River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3609 7881 3607 7878 3607 7875 3603 7875
      3601 7870 3596 7872 3592 7876 3592 7881
      3587 7883 3586 7908 3588 7925 3591 7926
      3624 7926 3624 7915 3654 7914 3654 7880
TIME...MOT...LOC 2212Z 266DEG 27KT 3645 7913 3584 7927

Ellis

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:35 PM EDTSpecial Weather StatementRAHDavidson, Montgomery, Randolph, Stanly55 min
Apr 3, 4:50 PM EDTSpecial Weather StatementRAHForsyth, Guilford55 min
Apr 3, 4:53 PM EDTSpecial Weather StatementRAHAnson, Richmond52 min
Apr 3, 5:16 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond29 min
Apr 3, 5:23 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore40 min
Apr 3, 5:32 PM EDTSpecial Weather StatementRAHChatham, Randolph43 min
Apr 3, 5:44 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland46 min
Apr 3, 5:44 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph46 min
Apr 3, 5:54 PM EDTSevere Thunderstorm WarningRAHLee, Moore36 min
Apr 3, 6:12 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke48 min
Apr 3, 6:13 PM EDTSpecial Weather StatementRAHDurham, Orange, Person47 min
Apr 3, 6:45 PM EDTSpecial Weather StatementRAHCumberland, Sampson60 min
Apr 3, 6:53 PM EDTSpecial Weather StatementRAHHarnett, Johnston, Wake67 min
Apr 3, 7:01 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson44 min
Apr 3, 7:48 PM EDTSpecial Weather StatementRAHSampson27 min
Apr 3, 7:56 PM EDTSpecial Weather StatementRAHWayne34 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.